I feel like a have the munchies, and I cannot control it. Is it just me?
No, all of these bipolar drugs (with, I am told, the exception being lamictal, and of course topamax which decreases hunger, but you might find many drs. unwilling to prescribe it, as it's off-label) cause hunger pangs. It''s great that you are addressing this issue and are on top of it.
Best bet is to keep on hand lots of low-cal things like fresh sliced carrots, broccoli, and low-fat yogurts to grab out of the fridge to munch on when the urge hits you. Stock the fridge with low-fat things only... so even if you wanted to, the goodies are not there when the hunger pangs hit you. Also fill yourself up on a couple of cups of tea, I find that works well too. And NO... it's not you... I hear you, as I'm in the same boat myself, have to calorie count all the time!
Hello cgriffin216. I have the same problem as yourself and slattery. I don't take saphris but do take Remeron (mirtazapine), which I take for insomnia What I do is take it earlier on in the evening, or even late afternoon, often as early as 5-30 and when the munchies kick in, then instead of snacks, I have my evening meal. That means I usually eat my dinner between 7 and 7-30. After dinner, I then take the balance of my med. I end up splitting the dose up. I also take paxil but in the morning and have the same handicap, food cravings and so during the day, its filling up on water and coffee and thats how I fight the munchies. Best to you.
i have same problem with my meds, i crave sugar. agree with all postings, we know a healthy diet is also key to managing bipolar. I have one trick I use that's helped me: I go brush my teeth instead of heading to the kitchen. Helps a lot, not always, but does help. Nobody wants to eat after brushing teeth.
- Saphris Information for Consumers
- Saphris Information for Healthcare Professionals (includes dosage details)
- Side Effects of Saphris (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2011 • 4 answers
Posted 28 Dec 2011 • 2 answers
Saphris - Hey my sister in law is taking this Medicine but if she misses just one dose she gets bad?
Posted 17 Mar 2013 • 1 answer
Posted 14 Jul 2014 • 1 answer
Posted 19 Jan 2016 • 1 answer